I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Confusing times

User
Posted 22 Sep 2020 at 15:52

Hi, Having recently finished my RT, I have had two PSA tests since, one ordered by my surgery and one by the Oncologist. Both came back as reading 'less than 0.1' (their words), which is of course good news. But since the RT, both my Osteo Arthritis and Sciatica have had major flare-ups (which I've never had before) and I am now in absolute agony, almost unable to move about (back pain, intense leg pain and lots of numbness) and having to use a crutch when I do. I just wonder if anyone knows if this could have been caused in part by the RT? I have read some things online which very vaguely suggest that it could have been, but no actual proof. Any help or ideas would be gratefully appreciated!

User
Posted 22 Sep 2020 at 21:16

Ross


I was diagnosed with osteoarthritis of the right hip about a year before Salvage RT. I can't  say I noticed any deterioration after RT. At one point I was taking naproxen in the morning that saw me through the day, I no longer take anything. The hip clicks and make a strange noises when lying down, but perhaps walking about three miles a day keeps it going.


Perhaps the connection between RT and osteoarthritis is getting older 😀.


Thanks Chris


 

User
Posted 22 Sep 2020 at 22:39
More likely to be down to the Prostap than the RT. Hormone treatment affects muscles and loosens the ligaments, particularly in the pelvis, which perhaps has a knock on effect on your spine?
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 24 Sep 2020 at 16:02
Check with your GP or urologist before using.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
Show Most Thanked Posts
User
Posted 22 Sep 2020 at 21:16

Ross


I was diagnosed with osteoarthritis of the right hip about a year before Salvage RT. I can't  say I noticed any deterioration after RT. At one point I was taking naproxen in the morning that saw me through the day, I no longer take anything. The hip clicks and make a strange noises when lying down, but perhaps walking about three miles a day keeps it going.


Perhaps the connection between RT and osteoarthritis is getting older 😀.


Thanks Chris


 

User
Posted 22 Sep 2020 at 22:39
More likely to be down to the Prostap than the RT. Hormone treatment affects muscles and loosens the ligaments, particularly in the pelvis, which perhaps has a knock on effect on your spine?
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 23 Sep 2020 at 02:48

Thanks both of you! I've had the Osteo A for about ten years now, but the Sciatica only one year, but I never knew it could become this painful! My 12-year-older brother had the prostatectomy a few years ago and he ended up with a couple of slipped discs, so maybe it's something like that? Obviously that couldn't be caused by the cancer, but yes Lyn, I see what you mean about the HT. Never even thought it could be that! And you're quite right Chris, I should think that getting older, must have a lot to do with it too!

User
Posted 24 Sep 2020 at 15:23

Sorry to bother you again, but someone we know has offered to lend us their TENS machine, yet I see on a shop's warnings that cancer patients should 'seek medical advice before using'. Do you think I should? Or won't it matter that much?

User
Posted 24 Sep 2020 at 16:02
Check with your GP or urologist before using.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 25 Sep 2020 at 11:14

I started on Zoladex in January.  Over the past couple of months I've been experiencing progressively worse pain, which feels like it's in my bones.  It's most persistent in my hands and shoulders, but can strike at random anywhere - arms, legs, neck etc,  Even my teeth on occasion.  With these random attacks there's no warning or build up, and no apparent cause.  The other evening I was strolling with the dog and out of nowhere a blinding pain shot up my right leg.  It was so severe I almost fell over.  It's causing me a lot of discomfort and stress at the moment.


My full body bone scan last December was clear so, at the moment, I'm ruling out break out.  The only other thing I can put it down to is the HT.  I'm going to raise it with my onco at my next consultation in a couple of weeks.

Edited by member 25 Sep 2020 at 13:01  | Reason: correct spelling

User
Posted 22 Dec 2020 at 02:48

Sorry I never noticed this last post Bean121. Yes I've been having the oddest sorts of pains and problems, teeth related, sciatica, which seems to move to a new place nearly every day, (though always in my back and left leg). I've also been getting the most severe indigestion/heartburn thing, with terrible burning pains in my neck & upper chest almost every day while trying to eat and swallow. It seems I can't go even one day without some intense pain somewhere, which is causing me all kinds of stresses and worries.


I forgot too, to mention to my Onco on my last phone appointment with him, something which is getting on my nerves and those of my fiance. I've written it down on a calendar too so I won't forget it on our next 'chat' in Feb. 2021.


It's that my 'sex' seems to have broken down and needs fixing. To say that my fiance is frustrated with me is an understatement, although she did say that she'd stick with me no matter what. I don't know what the problem is, although I know for sure that it is caused by the PC/EBRT. I'm like a schoolboy again! I have no interest whatsoever in sex and cannot be aroused in any way, shape or form. I hope it will all come back someday, but can't know that for sure. The 'little blue pills' that people talk of, may help to erect the flagpole, but what would be the point, if I just cannot get interested in what it's there for? We used to have a very healthy sex life, but now I find myself more interested in what type of coffee I'm drinking, or what's on TV! I'm only 61! I'm not ready to give it all up yet!

User
Posted 22 Dec 2020 at 09:09

Ross, it is the Prostap that has switched off your libido - it is a known side effect of having no testosterone. It may be reassuring for your fiancee to know that it is the medication not her! There is nothing you can do about it - you could go through the motions for her sake though even if there seems little point from your perspective.

Edited by member 22 Dec 2020 at 11:11  | Reason: Not specified

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 22 Dec 2020 at 14:08

Thanks Lyn. I'm on four medications that can 'possibly' cause that effect, but thought that the Prostap was the most likely culprit. That's good to know and we have, er, yes gone through the motions, but all to no avail. So In one way, it's good that the Prostap is still doing it's thing, even with this 'side effect'. I just hope that, when my total two years on it are up, that the EBRT has been enough to keep the cancer at bay, or even to have defeated it!


Thanks once again for your very helpful input!

User
Posted 22 Dec 2020 at 14:24
Important that you maintain penile health throughout the HT though Ross, by getting regular erections even if you don't do anything with them!
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 22 Dec 2020 at 18:25
I was similar in that I was on Zoladex and completely lost libido, which I was expecting, but even so I sort of couldn't believe it could have such a complete effect. The libido did return fully seemingly suddenly and I felt like a teenager just discovering the need for sex. I did not need any extra help luckily and I do still have a prostate.
Peter
User
Posted 23 Dec 2020 at 18:31
Effects seem pretty random. I've been off HT (bicalutimide in my case) for 10 months now and still have next to no libido. Everything is is still functional, but there's zero wish to do so any more. At least when you lose your libido it doesn't actually bother you! Oh well, such is life.

Cheers,

Chris
User
Posted 23 Dec 2020 at 18:56
I should qualify my comments above 're libido returning like a rampant teenager' in that although the urge was really strong the rest of my body was still struggling! The libido did settle down to 'normal'after couple of weeks I think. My body is still struggling a bit though.
Peter
 
Forum Jump  
©2021 Prostate Cancer UK